Alert archive / Louisiana / Tornado Warnings in 2011

Tornado Warning 96, NWS Shreveport, LA

November 8, 2011Grant Parish, Natchitoches Parish, Sabine Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Nov 8, 2011, 8:37 PM CST for Grant Parish, Natchitoches Parish, Sabine Parish, Louisiana. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 8, 2011, 8:37 PM CST (02:37 UTC)
Expired
Nov 8, 2011, 9:15 PM CST
In force
38 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Grant Parish, LA, Natchitoches Parish, LA, Sabine Parish, LA

What was reported inside it

TimeReportWhereRemark
Nov 8, 8:40 PM CSTTORNADO13 Ene Florien, LATORNADO DAMAGE REPORTED TO HOME AND GARAGE REPORTED MISSING IN RURAL AREA...ON BRIDGES ROAD...VERY CLOSE TO NATCHITOCHES PARISH LINE. SHERIFF ENROUTE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 8, 5:30 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2011-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2040 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2011-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2040 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

336 
WFUS54 KSHV 090237
TORSHV
LAC043-069-085-090315-
/O.NEW.KSHV.TO.W.0096.111109T0237Z-111109T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
837 PM CST TUE NOV 8 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  WEST CENTRAL GRANT PARISH IN NORTH CENTRAL LOUISIANA...
  SOUTHERN NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
  EXTREME EAST CENTRAL SABINE PARISH IN NORTHWEST LOUISIANA...

* UNTIL 915 PM CST

* AT 836 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 23 MILES
  SOUTHWEST OF MONTGOMERY...OR 18 MILES NORTHEAST OF ANACOCO...MOVING
  EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  KISATCHIE...FLORA...BELLWOOD...MELROSE...GORUM...CLOUTIERVILLE...
  CHOPIN AND ALOHA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3135 9331 3158 9330 3170 9279 3149 9274
      3137 9291
TIME...MOT...LOC 0237Z 275DEG 24KT 3148 9320

$$

VII
1 follow-up statement
162 
WWUS54 KSHV 090257
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
857 PM CST TUE NOV 8 2011

LAC085-090308-
/O.CAN.KSHV.TO.W.0096.000000T0000Z-111109T0315Z/
SABINE LA-
857 PM CST TUE NOV 8 2011

...THE TORNADO WARNING FOR SABINE PARISH IS CANCELLED...

LAT...LON 3135 9322 3150 9315 3161 9319 3170 9279
      3149 9274 3137 9291
TIME...MOT...LOC 0258Z 275DEG 24KT 3147 9304

$$

LAC043-069-090315-
/O.CON.KSHV.TO.W.0096.000000T0000Z-111109T0315Z/
NATCHITOCHES LA-GRANT LA-
857 PM CST TUE NOV 8 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR GRANT AND
NATCHITOCHES PARISHES...

AT 853 PM CST...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A TORNADO.  THIS TORNADO WAS
LOCATED NEAR BELLWOOD...OR 19 MILES NORTH OF SLAGLE...MOVING EAST AT
30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MELROSE...GORUM...CLOUTIERVILLE...MONTGOMERY...CHOPIN AND ALOHA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

&&

LAT...LON 3135 9322 3150 9315 3161 9319 3170 9279
      3149 9274 3137 9291
TIME...MOT...LOC 0258Z 275DEG 24KT 3147 9304

$$

VII

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Nov 8, 6:20 PM CST, 2 hours 17 minutes earlier.

Area forecast discussion, Nov 8, 6:20 PM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 PM CST TUE NOV 8 2011

.DISCUSSION...
FORECAST UPDATED TO INCLUDE TORNADO WATCH 877 WHICH RUNS TO 1 AM...
AND THE EXPIRATION OF WATCH 875. COLD FRONT HAS MOVED INTO THE
WESTERN PORTIONS OF THE CWA BRINGING DRIER AIR. HAVE LOWERED POPS
BEHIND THE FRONT.

EXPECT ANOTHER UPDATE IN AN HOUR OR SO...AS SOME WESTERN COUNTIES
IN TORNADO WATCH 877 MADE BE CLEARED AS THE LINE OF SEVERE STORMS
CONTINUES TO MOVE EAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  50  65  39  64  35 /  70   0   0   0   0
MLU  55  65  41  62  33 /  90  10  10   0   0
DEQ  43  61  33  62  34 /  40   0   0   0   0
TXK  46  61  36  61  35 /  60   0   0   0   0
ELD  49  63  37  61  34 /  80  10   0   0   0
TYR  46  62  40  62  37 /  20   0   0   0   0
GGG  46  63  39  63  36 /  50   0   0   0   0
LFK  45  66  40  66  34 /  70   0  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/12
Hazardous weather outlook, Nov 8, 6:02 AM CST, 14 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
602 AM CST TUE NOV 8 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-081800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
602 AM CST TUE NOV 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL INCREASE LATER THIS MORNING ACROSS
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...AHEAD
OF A STRONG UPPER LEVEL STORM SYSTEM THAT WILL EMERGE OUT FROM THE
SOUTHERN ROCKIES AND INTO THE SOUTHERN PLAINS. THESE SHOWERS AND
THUNDERSTORMS WILL INTENSIFY THIS AFTERNOON DURING PEAK HEATING AS
THEY ENTER EXTREME EASTERN TEXAS...NORTH LOUISIANA...AND SOUTHWEST
ARKANSAS. GIVEN THE STRONG WIND SHEAR AND FORCING IN PLACE...SOME
OF THESE STORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING
WINDS AND ISOLATED TORNADOES. HOWEVER...THE SEVERE WEATHER THREAT
WILL BE DEPENDENT ON THE EXTENT OF INSTABILITY IN PLACE...WHICH
COULD BE INHIBITED BY CLOUD COVER AND SHOWERS THAT MAY DEVELOP
AHEAD OF THE PRIMARY BAND OF THUNDERSTORMS. IN ADDITION TO THE
SEVERE THUNDERSTORM THREAT...LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE AREAWIDE...WITH RAINFALL AMOUNTS OF ONE TO THREE INCHES
EXPECTED...WITH ISOLATED HIGHER AMOUNTS POSSIBLE. THE SHOWERS AND
THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST THIS EVENING...WITH
COOLER AND DRIER AIR FILTERING SOUTHEAST BEHIND A COLD FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...MAY BE NEEDED TODAY AND THIS EVENING.

15

In the hours before

Local storm report, Nov 8, 5:33 PM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
533 PM CST TUE NOV 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     TORNADO          5 SE STONEWALL          32.21N 93.76W
11/08/2011                   DE SOTO            LA   AMATEUR RADIO

            TORNADO REPORTED ON THE GROUND BY AMATEUR RADIO...NEAR
            KICKAPOO OR BETWEEN KINGSTON AND FRIERSON.

&&

04
Local storm report, Nov 8, 5:43 PM CST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
543 PM CST TUE NOV 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     NON-TSTM WND DMG GRAND CANE              32.08N 93.81W
11/08/2011                   DE SOTO            LA   BROADCAST MEDIA

            POWER LINES DOWN

&&

25
Local storm report, Nov 8, 5:45 PM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
545 PM CST TUE NOV 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     TSTM WND DMG     GRAND CANE              32.08N 93.81W
11/08/2011                   DE SOTO            LA   BROADCAST MEDIA

            POWER LINES DOWN

&&

25
Local storm report, Nov 8, 6:00 PM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 PM CST TUE NOV 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TORNADO          2 E LONGSTREET          32.10N 93.92W
11/08/2011                   DE SOTO            LA   AMATEUR RADIO

            WIDE SWATH OF DOWNED TREES NEAR SMYRNA ROAD AND HIGHWAY
            5.

&&

04
Local storm report, Nov 8, 6:03 PM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
603 PM CST TUE NOV 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     LIGHTNING        5 W HOMER               32.79N 93.14W
11/08/2011                   CLAIBORNE          LA   AMATEUR RADIO

            LIGHTNING STRUCK HOME AND HOME IS ON FIRE.

&&

04
Local storm report, Nov 8, 6:52 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
652 PM CST TUE NOV 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     TSTM WND DMG     2 NW GIBSLAND           32.56N 93.08W
11/08/2011                   BIENVILLE          LA   AMATEUR RADIO

            TREE DEBRIS NOTED ALONG INTERSTATE 20...BETWEEN MILE
            MARKERS 56 AND 57.

&&

04

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 6:00 PM CSTTornado WarningSHVBienville, Bossier, Webster45 min
Nov 8, 6:06 PM CSTSevere Thunderstorm WarningSHVClaiborne, Union, Webster39 min
Nov 8, 6:42 PM CSTTornado WarningSHVBienville, Claiborne, Lincoln, Webster48 min
Nov 8, 7:26 PM CSTSevere Thunderstorm WarningSHVBienville, Claiborne, Jackson, Lincoln, Ouachita, Union64 min
Nov 8, 8:34 PM CSTTornado WarningSHVJackson, Ouachita41 min
Nov 8, 9:31 PM CSTAreal Flood AdvisorySHVOuachita119 min

Nearby

Tornado Warnings in Louisiana, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.